Alert archive / California / Wind Advisories in 2014

Wind Advisory 8, NWS Sacramento, CA

May 10, 2014

NWS Sacramento, CA issued this wind advisory at May 10, 2014, 2:57 AM PDT. It took effect at May 10, 2014, 11:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 2:57 AM PDT (09:57 UTC)
In effect from
May 10, 2014, 11:00 AM PDT
Expired
May 10, 2014, 7:01 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS76 KSTO 100957
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
257 AM PDT SAT MAY 10 2014

...BREEZY AND GUSTY NORTHERLY WINDS INTO THIS EVENING...

.NORTHERLY WINDS WILL INCREASE TODAY AS SURFACE HIGH PRESSURE
BUILDS INTO THE PACIFIC NORTHWEST STRENGTHENING THE NORTHERLY
SURFACE PRESSURE GRADIENT. THIS WILL BRING BREEZY AND GUSTY 
NORTHERLY WINDS TO THE VALLEY INTO THIS EVENING. 

CAZ019-110000-
/O.NEW.KSTO.WI.Y.0008.140510T1800Z-140511T0300Z/
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
257 AM PDT SAT MAY 10 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM
11 AM THIS MORNING TO 8 PM PDT THIS EVENING.

* WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE DURING THE DAY TODAY AND
  PEAK AFTER 1 PM.  

* LOCATIONS INCLUDE: STOCKTON...MODESTO.

* IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY CONDITIONS.
  ESPECIALLY IF IN SMALL CARS AND HIGH PROFILE VEHICLES. BE AWARE
  THAT TREE LIMBS AND BRANCHES COULD FALL. SECURE ANY LOOSE
  OBJECTS IN YOUR YARD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
176 
WWUS76 KSTO 102227
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
327 PM PDT SAT MAY 10 2014

...BREEZY AND GUSTY NORTHERLY WINDS INTO THIS EVENING...

.NORTHERLY WINDS WILL INCREASE TODAY AS SURFACE HIGH PRESSURE
BUILDS INTO THE PACIFIC NORTHWEST STRENGTHENING THE NORTHERLY
SURFACE PRESSURE GRADIENT. THIS WILL BRING BREEZY AND GUSTY
NORTHERLY WINDS TO THE VALLEY INTO THIS EVENING.

CAZ019-110300-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-140511T0300Z/
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
327 PM PDT SAT MAY 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON PEAKING
  AROUND 5 PM BEFORE DECREASING THIS EVENING.

* LOCATIONS INCLUDE: STOCKTON...MODESTO.

* IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY 
  CONDITIONS. ESPECIALLY IF IN SMALL CARS AND HIGH PROFILE 
  VEHICLES. BE AWARE THAT TREE LIMBS AND BRANCHES COULD FALL. 
  SECURE ANY LOOSE OBJECTS IN YOUR YARD. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
724 
WWUS76 KSTO 110201
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
701 PM PDT SAT MAY 10 2014

CAZ019-110315-
/O.CAN.KSTO.WI.Y.0008.000000T0000Z-140511T0300Z/
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...STOCKTON...MODESTO
701 PM PDT SAT MAY 10 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY.

NORTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH OVER THE AREA.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 9, 10:19 PM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, May 9, 10:19 PM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1019 PM PDT Fri May 9 2014

.Synopsis...
Chance of showers over the mountains north of I-80 on Saturday,
with a few isolated afternoon thunderstorms possible in eastern
Shasta County. Below normal temperatures Saturday, followed by dry
and above normal temperatures next week. Highs may reach 15-20
degrees above normal by mid week.

&&

.Discussion...
Upper low is over the pacific northwest states. Westerly flow is
below this system over NorCal. Generally just a few patches of
clouds moving over the area in this flow. Although...did have an
isolated shower develop over the Sierra near Butte Meadows this
evening...it has already dissipated. North winds have begun to
increase at Red Bluff and Chico and will continue to strengthen
over the valley into Saturday. Temperatures at 10 pm range from
the mid 60's north to upper 50's south. These readings are similar
to 24 hours ago north but 5 to 10 degrees cooler south. The
current forecast is on track and no update is needed.

.Previous Discussion...
A quiet afternoon today with scattered cumulus clouds across the
area and perhaps a few isolated light showers/sprinkles in the
mountains. Temperatures are a little warmer today, as expected,
generally in the low to mid 70s in the Valley.

A cold shortwave will brush through the northern mountains/northern
Sacramento Valley on Saturday and shift into Nevada. Showers
possible over the southern Cascades and far northern Sierra
through the day. Could even see a few afternoon thunderstorms in
the eastern Shasta County area, moisture will be the limiting
factor. Most of the area will see dry weather with just a slight
cool-down and breezy northerly winds. These winds could gust up to
35 mph Saturday afternoon.

Sunday, the strong upper level ridging develops and dominates the
pattern with dry and very warm temperatures. Highs could reach the
mid 80s on Sunday, and up to the lower 90s on Monday. EK

&&

.Extended Discussion (Tuesday through Friday)

High pressure will continue to build over California Tuesday
through Thursday of next week, with Wednesday and Thursday
expected to be the warmest days. On those two days, a few NorCal
locations may touch 100 degrees, potentially the first hundred
degree days of the year. Forecast highs will be roughly 15-20
degrees above normal, and may be close to record levels.

A shortwave trough is expected to pass through the Pacific
Northwest next Friday. This feature should weaken the ridge and
bring stronger onshore flow, leading to cooler temperatures.

Dang

&&

.Aviation...

Mainly VFR conditions the next 24 hours. Mainly south to west
winds up to 15 kt will become relatively light overnight, then
become north 10-20 kt with gusts up to 30 kt Saturday.

&&

.STO Watches/Warnings/Advisories...
None.
&&

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.